Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Boundary interpolation sets for holomorphic functions smooth to the boundary and BMO

Author: Joaquim Bruna
Journal: Trans. Amer. Math. Soc. 264 (1981), 393-409
MSC: Primary 30E05; Secondary 30D60, 42A50
MathSciNet review: 603770
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ {A^p}$ denote the class of holomorphic functions on the unit disc whose first $ p$-derivatives belong to the disc algebra. We characterize the boundary interpolation sets for $ {A^p}$, that is, those closed sets $ E \subset T$ such that every function in $ {C^p}(E)$ extends to a function in $ {A^p}$.

We also give a constructive proof of the corresponding result for $ {A^\infty }$ (see [1]).

We show that the structure of these sets is in some sense related to BMO and that this fact can be used to obtain precise estimates of outer functions vanishing on $ E$.

References [Enhancements On Off] (What's this?)

  • [1] H. Alexander, B. A. Taylor and D. L. Williams, The interpolating sets for $ {A^\infty }$, J. Math. Anal. Appl. 36 (1971), 556-568. MR 0288296 (44:5494)
  • [2] A. Baernstein II, Analytic functions of bounded mean oscillation (preprint). MR 623463 (84g:42021)
  • [3] L. Carleson, Sets of uniqueness for functions regular in the unit circle, Acta Math. 87 (1952), 325-345. MR 0050011 (14:261a)
  • [4] P. L. Duren, Theory of $ {H^p}$ spaces, Academic Press, New York, 1970. MR 0268655 (42:3552)
  • [5] E. M. Dynkin, Free interpolation sets for Hölder classes, Mat. Sb. 109 (151) (1979), 107-128 = Math. USSR-Sb. 37 (1980), 97-117. MR 538552 (82e:30043)
  • [6] F. John and L. Nirenberg, On functions of bounded mean oscillation, Comm. Pure Appl. Math. 14 (1961), 415-426. MR 0131498 (24:A1348)
  • [7] B. Malgrange, Ideals of differentiate function, Tata Institute, Bombay, 1966.
  • [8] D. Sarason, Function theory on the unit circle, mimeographed notes of lectures, Dept. of Math., Virginia Polytechnic Institute, 1978. MR 521811 (80d:30035)
  • [9] E. M. Stein, Singular integrals and differentiability properties of functions, Princeton Univ. Press, Princeton, N. J., 1970. MR 0290095 (44:7280)
  • [10] B. A. Taylor and D. L. Williams, Zeros of Lipschitz functions analytic in the unit disc, Michigan Math. J. 18 (1971), 129-139. MR 0283176 (44:409)
  • [11] -, Ideals in rings of analytic functions with smooth boundary values, Canad. J. Math. 22 (1970), 1266-1283. MR 0273024 (42:7905)
  • [12] J. Bruna, Les ensembles d'interpolation des $ {A^p}(D)$, C. R. Acad. Sci. Paris Ser. A 290 (1980), 25-27. MR 564144 (81d:30063)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30E05, 30D60, 42A50

Retrieve articles in all journals with MSC: 30E05, 30D60, 42A50

Additional Information

Keywords: Boundary interpolation sets, Carleson sets, Lipschitz conditions, BMO, BMOA, outer functions
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society